MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE-W WINGED BL 22GA X 1.0IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE-W WINGED BL 22GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 381323
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte-w winged bl 22ga x 1.0in needle went through catheter the following information was provided by the initial reporter; we received the following complaint from ref (b)(4) insyte w ailettes peripheral intravenous catheter 22g1" 0.9x25 mm : after pricking the patient and withdrawing the needle, the needle splits in two.This is life-threatening for the patient.(see photo attached).Lot number : 1321240 which procedure should we follow please ?.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.From the returned photos, needle pierced through catheter was observed.The assembly process was reviewed.If the needle pierced through catheter occurred in the manufacturing process, the defect would be detected and auto rejected by the 100% inline tip spear vision inspection system.Needle pierced through catheter could happen during product application when the product was manipulated, or during needle cover removal if not done carefully.As current control, there is outgoing inspection and hourly in-process inspection in place to check for needle pierced through catheter and catheter damage.
 
Event or Problem Description
We received the following complaint from ref (b)(4) insyte w ailettes peripheral intravenous catheter 22g1" 0.9x25 mm : after pricking the patient and withdrawing the needle, the needle splits in two.This is life-threatening for the patient.(see photo attached).Lot number : 1321240 which procedure should we follow please ?.

Brand Name
BD INSYTE-W WINGED BL 22GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18276277
Report Number2243072-2023-02147
Device Sequence Number6936419
Product Code FOZ
UDI-Device Identifier30382903813231
UDI-Public(01)30382903813231
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381323
Device Lot Number1321240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown